I never taken hiv meds before. I was diagnosed w autoimmune liver disease earlier this year and started taking prednisone. I went from 180 pounds to 230 now and my t cell count dropped from 588 to 192. I'm 39..aw i just took 2 atavan and not freaking out as much.
First, take a deep breath. You have to remember that when they give a list of side effects they have to tell you them if only one person in the study showed it, sometimes they don't even know if it was the drug that caused it. Until you show up with one, stop obsessing on it. You can worry yourself right into thinking you have them all.
Dear Greatarchangels, Kaismama is correct, they have to list something if even one person experiences it during the trial study, and that doesn't mean it is going to happen to you at all. My counselor said that it almost immediately says for any med, OTC, or rx, headache, stomachache, rash, insomnia or anxiety, and those are common ailments in everyday life. Luckily, Ativan is not a problem with Complera, and I am so glad, I would be nervous if I had to start a new med like Complera or simply because of the condition that is causing you to need it. Take it with food, it does say that. And I am going to add you to my prayer list. Please stay here for some support and to keep you busy and distract you just a bit. If you focus on the illness and med, it is going to drive you up a wall. This is not to minimalize what you are going thru, it is a coping skill I learned. Welcome to our site, and please update us, we care around here. Patti
Hello greatarchangels - Welcome to DC and I like your username... I have known quite a few people who lived good and full lives while dealing with HIV. Some of the most compassionate people in the world are those you are dealing with it and not letting it consume them. I have known people who became advocates for compassionate care for people living with Aids. Staying fit and eating well while maintaining a strong sense of "self" have grounded many a person living with HIV.
You are taking this line of medication for the very first time. One gentleman I know, for instance, says that as long as he takes good care of himself... he feels really well... kind of like nothing is going on. And, my ex b-i-l contracted the virus from a blood transfusion way back when before they started testing blood donations (1985)... he was a hemophiliac. He lived with this for quite a long time and these first line medications were not available back then. But he had it for 40 years... I believe firmly that he did so well because he believed he was "well" and continued on with his life and also was an advocate for others.
Prednisone, unfortunately has side effects like weight gain and bloating plus making you feel kind of paranoid or on edge all the time. Is this something you are going to be taking continuously and for a long time??? You didn't mention what "dose" you are on... You might ask your doctor if you can take hydrocortisone instead of prednisone... just to see if this is possible. I take hydrocortisone for thyroid supplementation. However, I feel like I grew up on prednisone for various chronic autoimmune disorders and it has done a number on my bones. I can imagine your thyroid is not functioning properly because of the prednisone, if you are on a high dose. Do you know what your thyroid panel looks like?
I wanted to mention that as far as side-effects go... many people have none to few symptoms at all. Some nothing more than feeling a bit "off" like a general malaise. I want to encourage you to take really good care of yourself so that you can stay ahead of this. I can't emphasize enough how maintaining a good nutritional diet and exercise has helped people dealing with HIV because they are trying to keep their immune systems strong. Supplements and nutritional support might help you feel better as well. Talk all of this over with your doctor. Also avoid the use of alcohol especially since you have compromised liver function already.
Living long and strong is possible and only you can make that possible. Education is knowledge and knowledge is power... you have more power than you know and power will give you control over the rest of your life.
Hello to Greatarchangels! I also have AIH. Newly diagnosed Feb2012. Currently down to 5mgs daily of Prednisone. Just started a new treatment of 6mp(Metcaptopurine) 25mgs daily for 2wks then increase to 50mgs daily indefinitely. After reading the side effect insert, I was a nervous wreck BUT decided to try the meds, keep a daily journal of how I feel physically & emotionally. I know that my drs and his staff are only a phone call away IF I need them. Try to keep busy and active. I am blessed to be surrounded by wonderful family and friends that are truly always here for me if neede. I am 58yrs old and have never been sick till now. I send you well wishes and blessings. If you want my email you have only to ask. Take care... Mary (aka mbsunny54)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2012 • 3 answers
Posted 4 Feb 2014 • 1 answer
Posted 17 Oct 2015 • 1 answer
Posted 18 Oct 2016 • 0 answers
Posted 25 Jul 2017 • 0 answers